Alert archive / Kansas / Winter Storm Warnings in 2022

Winter Storm Warning 1, NWS Dodge City, KS

January 25, 20228 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Jan 25, 2022, 3:13 AM CST for 8 counties in Kansas. It took effect at Jan 25, 2022, 6:00 AM CST. It was in force for 18 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 25, 2022, 3:13 AM CST (09:13 UTC)
In effect from
Jan 25, 2022, 6:00 AM CST
Expired
Jan 26, 2022, 12:00 AM CST
In force
18 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 11:30 AM CSTSNOW 3.8Scott City, KS
Jan 25, 1:00 PM CSTHEAVY SNOW 71 Sw Scott City, KSREPORT RECEIVED FROM SOCIAL MEDIA.
Jan 25, 1:30 PM CSTSNOW 49 Wnw Spearville, KS
Jan 25, 1:30 PM CSTHEAVY SNOW 8Scott City, KS
Jan 25, 3:30 PM CSTHEAVY SNOW 15.5Modoc, KSCORRECTS PREVIOUS SNOW REPORT FROM MODOC.
Jan 25, 3:30 PM CSTSNOW 15.5Modoc, KS
Jan 25, 4:40 PM CSTHEAVY SNOW 62 Nnw Dodge City, KS
Jan 25, 5:20 PM CSTSNOW 122 W Friend, KS
Jan 25, 5:30 PM CSTHEAVY SNOW 8Spearville, KSSNOW REPORT RECEIVED THROUGH SOCIAL MEDIA.
Jan 25, 6:00 PM CSTHEAVY SNOW 5.5Holcomb, KSREPORT MADE THROUGH SOCIAL MEDIA.
Jan 25, 6:00 PM CSTHEAVY SNOW 7Garden City, KSREPORT MADE THROUGH SOCIAL MEDIA.
Jan 25, 6:00 PM CSTHEAVY SNOW 105 Ssw Kalvesta, KSSNOW REPORT RECEIVED THROUGH SOCIAL MEDIA.
Jan 25, 6:00 PM CSTHEAVY SNOW 22Modoc, KSREPORT MADE THROUGH SOCIAL MEDIA.
Jan 25, 6:30 PM CSTHEAVY SNOW 10Scott City, KS
Jan 25, 6:45 PM CSTHEAVY SNOW 111 E Scott City, KS
Jan 25, 8:00 PM CSTHEAVY SNOW 13Scott State Lake, KSSNOW REPORT RECEIVED THROUGH SOCIAL MEDIA.
Jan 25, 8:00 PM CSTHEAVY SNOW 178 Wsw Scott State Lake, KSREPORT RECEIVED FROM SOCIAL MEDIA.
Jan 25, 8:30 PM CSTHEAVY SNOW 89 Nne Garden City, KSREPORT RECEIVED FROM SOCIAL MEDIA.
Jan 25, 10:00 PM CSTHEAVY SNOW 11.3Scott City, KSREPORT RECEIVED FROM SOCIAL MEDIA.
Jan 25, 11:00 PM CSTHEAVY SNOW 6.31 W Jetmore, KSREPORT RECEIVED FROM SOCIAL MEDIA.
Jan 25, 11:00 PM CSTHEAVY SNOW 73 W Beeler, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS43 KDDC 250913
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
313 AM CST Tue Jan 25 2022

KSZ030-043>045-252200-
/O.UPG.KDDC.WW.Y.0002.220125T1200Z-220126T0600Z/
/O.NEW.KDDC.WS.W.0001.220125T1200Z-220126T0600Z/
Trego-Scott-Lane-Ness-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, and Ness City
313 AM CST Tue Jan 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches.

* WHERE...Trego, Scott, Lane and Ness Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...A band of heavy snow is expected to develop
  later this morning through mid afternoon. Snowfall rates of 1-2
  inches per hour will be possible. While there is some
  uncertainty, it is possible that heavier snow accumulations
  could occur a little farther southeast of the warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-065-066-079>081-252200-
/O.EXA.KDDC.WW.Y.0002.220125T1200Z-220126T0600Z/
Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-
Including the cities of Pfeifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, 
Haviland, and Pratt
313 AM CST Tue Jan 25 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of central and south central Kansas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Greater snow accumulations are now expected
  to extend farther east into central Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ061>064-074>078-252200-
/O.CON.KDDC.WW.Y.0002.220125T1200Z-220126T0600Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, and Dodge City
313 AM CST Tue Jan 25 2022 /213 AM MST Tue Jan 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow expected. Total snow accumulations of up to 5 
  inches.

* WHERE...Portions of southwest Kansas.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
433 
WWUS43 KDDC 251734
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1134 AM CST Tue Jan 25 2022

KSZ063-064-260600-
/O.UPG.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
/O.EXA.KDDC.WS.W.0001.000000T0000Z-220126T0600Z/
Finney-Hodgeman-
Including the cities of Garden City, Jetmore, and Hanston
1134 AM CST Tue Jan 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy snow. Total snow accumulations of 4 to 8 inches. 
  Isolated amounts to 10 inches.

* WHERE...Finney and Hodgeman Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...The snowband will continue to produce 1 to
  2 inch hourly snowfall rates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-043>045-260600-
/O.CON.KDDC.WS.W.0001.000000T0000Z-220126T0600Z/
Trego-Scott-Lane-Ness-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, and Ness City
1134 AM CST Tue Jan 25 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow. Total snow accumulations of 4 to 8 inches. 
  Isolated amounts to 10 inches.

* WHERE...Ness, Trego, Lane and Scott Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...The snowband will continue to produce 1 to
  2 inch hourly snowfall rates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-061-062-065-066-074>081-260600-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
Ellis-Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-
Gray-Ford-Edwards-Kiowa-Pratt-
Including the cities of Pfeifer, Hays, La Crosse, Syracuse, 
Lakin, Deerfield, Larned, St. John, Stafford, Macksville, 
Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt
1134 AM CST Tue Jan 25 2022 /1034 AM MST Tue Jan 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow. Total snow accumulations of 2 to 5 inches.

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
900 
WWUS43 KDDC 252306
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
506 PM CST Tue Jan 25 2022

KSZ077-078-260600-
/O.UPG.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
/O.EXA.KDDC.WS.W.0001.000000T0000Z-220126T0600Z/
Gray-Ford-
Including the cities of Cimarron, Montezuma, and Dodge City
506 PM CST Tue Jan 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of up to two
  inches. Total snow accumulations as much as 6 to 8 inches. 

* WHERE...Gray and Ford Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS... The snowband will continue to produce 1 to
  2 inch hourly snowfall rates through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-043>045-063-064-260600-
/O.CON.KDDC.WS.W.0001.000000T0000Z-220126T0600Z/
Trego-Scott-Lane-Ness-Finney-Hodgeman-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Ness City, Garden City, Jetmore, and Hanston
506 PM CST Tue Jan 25 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow. Total snow accumulations of 4 to 8 inches. 
  Isolated amounts to 10 inches.

* WHERE...Ness, Trego, Lane and Scott Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...snow rates of about a half inch per hour 
  through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ087>090-260600-
/O.EXA.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
Meade-Clark-Comanche-Barber-
Including the cities of Meade, Plains City, Fowler, Ashland, 
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
506 PM CST Tue Jan 25 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Meade, Clark, Comanche and Barber Counties.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...additional snow rates of about a half inch
  to an inch per hour through early evening. 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-061-062-065-066-074>076-079>081-260600-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
Ellis-Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-
Edwards-Kiowa-Pratt-
Including the cities of Pfeifer, Hays, La Crosse, Syracuse, 
Lakin, Deerfield, Larned, St. John, Stafford, Macksville, 
Johnson City, Ulysses, Sublette, Satanta, Kinsley, Lewis, 
Greensburg, Haviland, and Pratt
506 PM CST Tue Jan 25 2022 /406 PM MST Tue Jan 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow. Total snow accumulations of 2 to 5 inches.

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
994 
WWUS43 KDDC 260049
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
649 PM CST Tue Jan 25 2022

KSZ030-260200-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-220126T0600Z/
Trego-
Including the city of Wakeeney
649 PM CST Tue Jan 25 2022

...WINTER STORM WARNING IS CANCELLED...

Heavy snow has moved farther south of the area with little if any
additional accumulation expected. 

$$

KSZ031-260200-
/O.CAN.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
Ellis-
Including the cities of Pfeifer and Hays
649 PM CST Tue Jan 25 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has shifted south of the area with little if any
additional accumulation expected. 

$$

KSZ043>045-063-064-077-078-260600-
/O.CON.KDDC.WS.W.0001.000000T0000Z-220126T0600Z/
Scott-Lane-Ness-Finney-Hodgeman-Gray-Ford-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, Garden City, Jetmore, Hanston, Cimarron, Montezuma, 
and Dodge City
649 PM CST Tue Jan 25 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow. Total snow accumulations of 6 to 12 inches.
  Isolated amounts to 18 inches around Scott County.

* WHERE...Ness, Trego, Lane and Scott Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the evening commute.

* ADDITIONAL DETAILS...Snow rates of about a half inch per hour 
  through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-061-062-065-066-074>076-079>081-087>090-260600-
/O.CON.KDDC.WW.Y.0002.000000T0000Z-220126T0600Z/
Rush-Hamilton-Kearny-Pawnee-Stafford-Stanton-Grant-Haskell-
Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber-
Including the cities of La Crosse, Syracuse, Lakin, Deerfield, 
Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, 
Sublette, Satanta, Kinsley, Lewis, Greensburg, Haviland, Pratt, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
649 PM CST Tue Jan 25 2022 /549 PM MST Tue Jan 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

* WHAT...Snow. Total snow accumulations of 2 to 5 inches.

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...Snow rates of about a half inch per hour 
  through early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 24, 11:27 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 24, 11:27 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1127 PM CST Mon Jan 24 2022

...Updated aviation discussion...

.SYNOPSIS...
Issued at 705 PM CST Mon Jan 24 2022

Clouds will rapidly increase tonight. Tuesday will be cloudy and
much colder, with light to moderate snow spreading south through
the day. Snow will be most widespread Tuesday afternoon, when snow
covered roadways are expected. Snow will end Tuesday evening,
followed by a slow warming trend through Friday. A dry and mild
weekend is expected.

&&

.SHORT TERM...(This afternoon through Tuesday)
Issued at 1050 AM CST Mon Jan 24 2022

A shortwave trough pushing across the CWA has dropped a cold front
making its way towards the Oklahoma state line. Winds have turned
northerly gusting up to 20-30 mph behind the aforementioned cold
front as the gradient has strengthened lasting through the
afternoon hours towards sunset. After this point, winds will veer
more northeasterly on the backside of the occluded surface low
remaining relatively light in nature 10-20 mph the for rest of
the short term forecast. Temperatures this afternoon will make it
into the 50s before the colder air starts to arrive this evening
as clouds increase and lower into the overnight hours due to
another stronger mid level trough coming off the Rockies in the
more west to southwesterly upper level flow. Overnight lows will
drop into the upper teens and lows 20s not expecting much of a
diurnal trend through the day Tuesday staying below the freezing
mark for the entire CWA.

In terms of snowfall, snow will begin to develop across
northeastern portions of Colorado Monday night and start making
its way south and southeast across northwestern and west central
Kansas towards daybreak Tuesday. It will continue to spread across
southwest Kansas through the mid to late morning hours with the
highest intensities during the afternoon as the aforementioned
trough digs into the viewing area. The main area of concern will
be for areas northwest of a line from Dighton to Garden City to
include Scott City and Syracuse where the main trowal looks to be
at this time. Models are in decent agreement on this location and
have been for the past couple of model runs, so confidence is
moderate at this time. An advisory has been issued for points west
of Hwy 283 and north of Hwy 160/144 where 1-3 inches is possible,
and higher in the aforementioned trowal area in general 3-5
inches, and possibly localized higher amounts. As long as the
trough maintains its eastward location, confidence in the snowfall
amounts are pretty good. If any trend is to occur, a westward
movement of it will keep higher amounts into eastern Colorado and
northwestern Kansas, but with how models are doing at this point
in staying consistent in its initializations, it would suggest the
prior to occur.

Otherwise, snowfall will come to end during the evening hours west
to east remaining cloudy with upslope easterly winds. Improving
skies expected Wednesday morning as high pressure begins to build
across western Kansas as winds turn southerly. Morning lows
Wednesday down into the single digits and low teens with a
struggle to get above the freezing mark under any snowpack left
behind. A warming and dry trend expected heading into the long
term forecast with no impacts expected at this time.

.LONG TERM...(Tuesday night through Monday)
Issued at 1206 PM CST Mon Jan 24 2022

Upper level ridging will build back in across the Rockies and high
plains Wednesday and maintain itself through much of the long term
forecast. With northwest flow aloft, no precipitation is expected
at this time through the end of the month. A warming trend set to
begin for later portions of the work week, but slower in areas of
higher snowpack expecting to be for northwestern counties.
Afternoon high temperatures expected to rebound back to the 40s
Friday and into the 50s for the weekend with any snow left on the
ground expected to be melted by that point a few days from now.
Otherwise, expect low temperatures to return to near average by
Friday and over the weekend to upper teens and low 20s. Nothing
else is projected for the long term term forecast with mainly
southwesterly flow near the surface and nothing out of the
ordinary in terms of wind speeds. In all, the only precipitation
chances for the remainder of this month will be tomorrow during
the short term, so hopefully it will help some in the areas with
the worst drought conditions.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1127 PM CST Mon Jan 24 2022

For the GCK/DDC/HYS terminals, VFR cigs at the beginning of this
period will gradually lower through the overnight hours then become
MVFR/IFR by mid/late Tuesday morning. Light snow will develop
southward through these locations by mid to late morning with
IFR/LIFR vsbys during the afternoon hours. For the LBL area, MVFR
cigs and vsbys will develop later in the afternoon. The snow will
taper off from north to south late in the day and early evening
with improving vsbys.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  22  27  12  34 /  10  90  80  10
GCK  23  28  12  34 /  10  90  70  10
EHA  26  37  17  39 /  10  50  70  20
LBL  25  35  13  37 /   0  50  60  20
HYS  18  26  12  34 /  30  70  40   0
P28  23  30  16  36 /   0  50  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM CST /5 AM MST/ Tuesday to
midnight CST /11 PM MST/ Tuesday night for KSZ030-043>045-
061>064-074>078.

&&

SYNOPSIS...Turner
SHORT TERM...Lowe
LONG TERM...Lowe
AVIATION...Gerard
Hazardous weather outlook, Jan 24, 4:59 AM CST, 22 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
459 AM CST Mon Jan 24 2022

KSZ030-031-043>046-061>066-074>081-084>090-251100-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
459 AM CST Mon Jan 24 2022 /359 AM MST Mon Jan 24 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Areas of light to moderate snow are expected to develop across west
central and southwest Kansas on Tuesday. There is some uncertainty
as to how much snow accumulation will occur. Widespread 2-4 inch amounts
are expected to the north of Highway 54 and west of Highway 183.
Heavier amounts of around 6 inches or so will be possible over far
west central Kansas where a Winter Storm Watch has been issued.

Days 2-7 Hazards
----------------
* Tuesday
  - Excessive cold: Limited risk
  - Snow: Elevated risk

* Wednesday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk

* Friday
  - Excessive cold: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Fire weather: Elevated risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Nearby

Winter Storm Warnings in Kansas, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.